Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 1, 2007, 7:27 PM EDT for Clearfield County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 7:27 PM EDT (23:27 UTC)
- Expired
- May 1, 2007, 8:30 PM EDT
- In force
- 63 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Clearfield County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 012327 SVRCTP PAC033-020030- /O.NEW.KCTP.SV.W.0007.070501T2327Z-070502T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 727 PM EDT TUE MAY 1 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA... * UNTIL 830 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES WEST OF DUBOIS...OR 9 MILES NORTH OF PUNXSUTAWNEY...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUBOIS AROUND 740 PM EDT... TREASURE LAKE AROUND 745 PM EDT... ROCKTON AROUND 750 PM EDT... S.B. ELLIOT STATE PARK AND CURWENSVILLE AROUND 800 PM EDT... HYDE AND PARKER DAM STATE PARK AROUND 805 PM EDT... CLEARFIELD AROUND 810 PM EDT... THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 97 AND 137. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE 219...ROUTE 322. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 4117 7902 4099 7903 4092 7806 4119 7805 $$ FORECASTER: RXR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:58 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 1, 3:58 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 358 PM EDT TUE MAY 1 2007 .SYNOPSIS... A WARM FRONT EXTENDING FROM NORTHERN OHIO...AND SNAKING ITS WAY ACROSS CENTRAL PENNSYLVANIA TO THE LOWER SUSQUEHANNA VALLEY WILL STAY IN PLACE THROUGH THIS EVENING. THIS BOUNDARY WILL BE THE PATH FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS TO TRAVEL EAST ALONG. THE MAIN THREAT FOR SEVERE WEATHER WILL BE ACROSS THE NORTHWEST MOUNTAINS AND LAUREL HIGHLANDS...WITH THE STORMS GRADUALLY LOSING THEIR INTENSITY AND THEY MOVE INTO THE RELATIVELY COOLER AND DRIER AIR OVER THE SUSQUEHANNA VALLEY. A LOW PRESSURE CENTER OVER SOUTHERN MICHIGAN LATE THIS AFTERNOON WILL MOVE EAST ACROSS THE STATE TONIGHT...SPARKING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG ITS SOUTHWARD TRAILING COLD FRONT. AS A SHARP UPPER LEVEL RIDGE BUILDS ACROSS THE MIDWEST AND MISSISSIPPI VALLEY LATER THIS WEEK...AN EXTENDED PERIOD OF DRY WEATHER WITH NEAR NORMAL TEMPERATURES WILL ENSUE. && .NEAR TERM /UNTIL 2 AM WEDNESDAY MORNING/... MID LEVEL CAPPING INVERSION...THICKENING CIRRUS SHIELD AND THE LACK OF A BOUNDARY ACROSS SW PENN AND SRN OHIO HAS KEPT CUMULUS DEVELOPMENT AT A MINIMUM SO FAR. TARGET AREA FOR TSRA INITIATION AND INTENSIFICATION CONTINUES TO FOCUS FROM NRN OHIO...EAST ALONG THE SOUTHWESTERN EDGE OF THE TIGHT 850 HPA LIFTED INDEX GRADIENT THAT EXTENDS FROM JUST S OF KERI TO KFIG AND KAOO AT 19Z. SURFACE TEMPS AND DEWPOINTS ARE SURGING INTO THE L/M80S AND 50S RESPECTIVELY ACROSS ERN OHIO...AND WILL BE ADVECTING NE TWD THE MTNS OF WRN PENN THIS EVENING. A HIGH ENERGY HELICITY INDEX OF 2-2.5 FROM NE OHIO TO THE WRN PENN MTNS INDICATES THE THREAT FOR SUPERCELLS AND ISOLATED TORANDOES ALONG THE AFOREMENTIONED BOUNDARY. SCATTERED...ELEVATED AND RELATIVELY LOW-TOPPED SHOWERS THAT FORMED ALONG AND JUST TO THE 850 HPA FRONT HAVE ALREADY EXHIBITED ROTATION...SO THIS GIVES US A GOOD INDICATION OF THE EXPECTED STORM TYPE /SCATTERED SUPERCELL WHERE MIXED LAYER CAPES EXCEED ABOUT 1200 J/JG/ AHEAD OF THE SFC LOW THIS EVENING. && .SHORT TERM /2 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... A SFC COLD FRONT MOVES SE ACROSS THE REGION LATER TONIGHT WITH ADDITIONAL SHRA/TSRA. THE SHOWERS WILL DIMINISH FROM NW TO SE AFTER MIDNIGHT. A SEVERAL HOUR PERIOD OF STRATO CU BASED BETWEEN 1-2 KFT AGL WILL AFFECT MAINLY THE NORTH AND WESTERN MTNS DUE TO THE COOLER AND MOIST UPSLOPE FLOW. ELSEWHERE TO THE SE OF THE ALLEGHENY PLATEAU...I EXPECT TO SEE JUST A LINGERING BKN DECK OF MID LEVEL THROUGH THE MID MORNING WEDNESDAY BEFORE SKIES BECOME PARTLY TO MOSTLY SUNNY ACROSS THE REGION DURING THE AFTERNOON. HIGH TEMPERATURES WEDNESDAY AFTERNOON IN THE U50S ACROSS THE NRN MTNS AND 60S ELSEWHERE WILL BE A FEW DEG ABOVE NORMAL FOR MUCH OF THE REGION. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... NO BIG CHANGES AS HIGH PRESSURE RIDGE AND DRY WEATHER PERSISTS PRETTY MUCH THROUGH THE ENTIRE PERIOD. TEMPS WILL START OFF COOL...WITH SCATTERED FROST POSSIBLE IN THE NORTHERN TIER THU AND FRI MORNING...BUT THEN TEMPS WILL GRADUALLY WARM EACH DAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... WE START OFF THIS AFTERNOON WITH FAVORABLE FLYING CONDITIONS ACROSS THE REGION AS BAND OF MID LEVEL CLOUDS AND MAINLY VIRGA/LIGHT SHOWERS DRIFTS NORTHEAST. OUTSIDE OF THE NEXT FEW HOURS THE MAJOR FORECAST CONCERN FOR THE REST OF THIS AFTERNOON IS WHEN THUNDERSTORMS INITIATE...HOW LOW WILL IT TAKE BEFORE MOVING INTO THE CWA. THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP WITHIN THE NEXT COUPLE OF HOURS IN THE MIDWEST AND TRACK EAST WITH THE SURFACE LOW THAT IS FORECAST TO MOVE ACROSS NORTHERN OHIO-NORTHERN PA. SOME OF THE STORMS WILL BE STRONG TO SEVERE IN WESTERN PA...BUT ARE EXPECTED TO WEAKEN WHEN ENTERING THE HIGHER ELEVATIONS AND THE LOSS OF DAYTIME HEATING IN CENTRAL PA. OVERNIGHT...THUNDERSTORMS WILL CONTINUE TO TRACK EAST WITH LOW CEILINGS IN NORTHER PA. THE SUPPORT FOR THIS IS MAINLY INSTABILITY AND A +50KT LOW LEVEL JET THAT MOVES ACROSS THE REGION. AREAS OF LLWS ARE LIKELY WITH THIS JET...AS WELL WITH TSRA...SO HAVE OPTED OUT OF INCLUDING IN TAFS SINCE THEY WILL OCCUR AT THE SAME TIME. BY MORNING THE LOW RESPONSIBLE FOR THE INCLEMENT WEATHER WILL BE OFF THE COAST...HOWEVER WITH A NORTHWESTERLY SURFACE FLOW...ANY LOCATIONS RECEIVING SIGNIFICANT RAINFALL OVERNIGHT WILL LIKELY SEE LOW CEILINGS AND LIGHT FOG...PARTICULARLY IN UPSLOPE FAVORED REGIONS OF CENTRAL PA. OVERALL...EXPECT VFR EXCEPT DURING THE 8-12 HOUR OR SO WINDOW FOR THUNDERSTORMS/LOW CEILINGS PRODUCING MVFR/IFR...THEN A RAPID RETURN TO VFR TOMORROW DURING THE DAY AND LASTING THROUGH THE WEEK AND WEEKEND AS COOL HIGH PRESSURE DOMINATES. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...RXR AVIATION...CONNELLY
Hazardous weather outlook, May 1, 2:46 PM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 246 PM EDT TUE MAY 1 2007 PAZ004-005-010-017-024>026-033>036-021900- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET- BEDFORD-FULTON-FRANKLIN- 246 PM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE TODAY THROUGH EARLY TONIGHT AS THUNDERSTORMS FORM OVER NORTHERN OHIO AND WESTERN PENNSYLVANIA AND MOVE EAST INTO THE REGION. THE MAIN THREATS WILL BE DAMAGING WINDS AND HAIL. HOWEVER...CONSIDERING THE CLOSE PROXIMITY OF A SURFACE WARM FRONT AND ASSOCIATED STRONG VERTICAL WIND SHEAR NEAR THE BOUNDARY...THE POTENTIAL EXISTS FOR ISOLATED TORNADOES TO DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY TONIGHT. PAZ006-011-012-018-019-027-028-037-041-042-045-046-049>053-056>059- 063>066-021900- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- MIFFLIN-JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 246 PM EDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LAMBERT
In the hours before
Special weather statement, May 1, 6:02 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 602 PM EDT TUE MAY 1 2007 PAZ017-012300- CLEARFIELD- 602 PM EDT TUE MAY 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTH OF BROOKVILLE...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR GRAMPIAN...ROCKTON AROUND 630 PM...CLEARFIELD AND HYDE AROUND 645 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 98 AND 131. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE 322. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:JUNG
Special weather statement, May 1, 6:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 626 PM EDT TUE MAY 1 2007 PAZ010-011-012300- CAMERON-ELK- 626 PM EDT TUE MAY 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMERON AND ELK COUNTIES... AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ST. MARYS...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR DRIFTWOOD AROUND 645 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 6:53 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 37 min |
| May 1, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 34 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.